Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 7, 2006, 3:38 PM CST for Knox County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2006, 3:38 PM CST (21:38 UTC)
- Expired
- Mar 7, 2006, 4:05 PM CST
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Knox County, MO
The radar
The St Louis radar (KLSX), 201 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 072138
SVRLSX
MOC103-072230-
/O.NEW.KLSX.SV.W.0041.060307T2138Z-060307T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CST TUE MAR 7 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI
* UNTIL 430 PM CST
* AT 337 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF EDINA...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDINA...
KNOX CITY...
COLONY...
LAT...LON 4030 9197 4023 9197 4022 9195 4018 9195
4017 9197 3996 9196 3995 9230 3996 9234
4030 9235
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 072151
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST TUE MAR 7 2006
MOC103-072230-
/O.CON.KLSX.SV.W.0041.000000T0000Z-060307T2230Z/
KNOX MO-
350 PM CST TUE MAR 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR KNOX COUNTY...
AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 6
MILES SOUTH OF EDINA...MOVING NORTHEAST AT 25 MPH.
A LOCAL SPOTTER REPORTED PEA SIZE HAIL AND 40 MPH WIND GUSTS AS THE
THUNDERSTORM PASSED NEAR HIS RESIDENCE.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KNOX CITY AND COLONY.
LAT...LON 4030 9197 4023 9197 4022 9195 4018 9195
4017 9197 3996 9196 3995 9230 3996 9234
4030 9235
$$
CVKING000
WWUS53 KLSX 072205
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CST TUE MAR 7 2006
MOC103-072215-
/O.CAN.KLSX.SV.W.0041.000000T0000Z-060307T2230Z/
KNOX MO-
405 PM CST TUE MAR 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE
COUNTY.
LAT...LON 4030 9197 4023 9197 4022 9195 4018 9195
4017 9197 3996 9196 3995 9230 3996 9234
4030 9235
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 11:03 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 7, 11:03 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1103 AM CST TUE MAR 7 2006 .DISCUSSION... SHOWERS AND TSTORMS CONTINUE TO DEVELOP ACROSS WESTERN MISSOURI AND SOUTHWEST IOWA THIS MORNING IN RESPONSE TO A MID LEVEL SHORTWAVE AND STRONG WARM AIR ADVECTION. BEST CHANCES OF RAINFALL LOOK TO BE CONFINED TO THE NORTHWEST QUARTER OF THE CWFA THIS AFTERNOON AS 50KT SW 850MB LOW LEVEL JET WILL KEEP THIS DEVELOPING RAIN SHIELD ON A NORTHEAST PATH TOWARD THE EASTERN GREAT LAKES REGION. TEMPERATURES WILL STRUGGLE TODAY WITH THE CLOUD COVER AND MAY NEED TO BUMP THEM DOWN A NOTCH OR TWO IF THIS MORNINGS TREND CONTINUES. HEAVY RAIN EVENT STILL ON TRACK FOR TONIGHT. ELEVATED CONVECTION EXPECTED TO BACKBUILD TOWARD THE BEST INSTABILITY WITH TRAINING CONVECTION POSSIBLE ALONG AND NORTH OF INTERSTATE 70 AFTER MIDNIGHT. CVKING && .AVIATION... FOR THE 18Z TAFS... LOW CLOUDS WITH CIGS FM AROUND 1900-2400 FT EXTENDING FM SRN IL ACRS WRN IL WILL CONTINUE TO BECOME MORE CUMULIFORM IN NATURE AND EVENTUALLY MIX OUT AS FLOW INCREASES FROM THE SOUTH. THE LOW LVL RDG CONTINUES TO MOVE EAST AS MID AND HI CLDS ARE SPREADING EWD FROM THE PLAINS. A MID LVL DISTURBANCE WILL MOVE INTO THE MS VLY DURING THE LATER PART OF THIS AFTERNOON BRINGING A CHANCE OF SHRA AND TSRA FM CNTRL MO INTO WCNTRL IL. BY EARLY THIS EVENING THE SWLY LOW LVL JET WILL PROVIDE STRONG FORCING FOR WDSPRD AND RATHER CONTINUOUS SHRA AND TSRA ALONG AND NORTH OF INTERSTATE 70...WITH THIS ZONE SLOWLY MOVING SWD DURING THE OVERNIGHT HRS. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 7, 2:45 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CST TUE MAR 7 2006 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 245 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL. ADDITIONAL THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH LOCALLY HEAVY RAINFALL AGAIN POSSIBLE AS AN AREA OF LOW PRESSURE MOVES ACROSS MISSOURI AND ILLINOIS. THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HAIL REPORTS AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-081200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 245 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...WITH LOCALLY HEAVY RAINFALL POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE ENTIRE REGION. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AS THE COLD FRONT MOVES ACROSS THE AREA AND INTERACTS WITH THE UNSTABLE ATMOSPHERE. THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:10 PM CST | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 39 min |
| Mar 7, 4:28 PM CST | Severe Thunderstorm Warning | LSX | Lewis | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.